Texas, 2007

Hail in Texas, August 7, 2007

August 7, 2007 · NWS LUB · 1 event in 1 county or zone

An isolated thunderstorm developed in intense afternoon heating along a weak convergent boundary. The storm briefly became severe and produced large hail up to between nickel and quarter size along Farm to Market Road 1585 near the Llano Estacado Winery just south of Lubbock.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

An isolated thunderstorm developed in intense afternoon heating along a weak convergent boundary. The storm briefly became severe and produced large hail up to between nickel and quarter size along Farm to Market Road 1585 near the Llano Estacado Winery just south of Lubbock.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 7, 4:07 PM CST, 1 minute earlier.

Area forecast discussion, Aug 7, 4:07 PM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
507 PM CDT TUE AUG 7 2007

.UPDATE...
QUICK UPDATE TO ADD SLIGHT CHANCE POPS TO THE CENTRAL COUNTIES AND
EXTEND TO ROW OF COUNTIES ALONG THE CAPROCK ESCARPMENT. GIVEN THE
AMOUNT OF HEATING/INSTABILITY...A FEW LOCALIZED STRONG TO SEVERE
STORMS POSSIBLE. ACTIVITY WILL BE SHORT LIVED AS LOSS OF DAYTIME
HEATING WILL LIKELY END THE THREAT AROUND OR SHORTLY AFTER 00Z.

NO OTHER CHANGES PLANNED.  KW

&&

.AVIATION...
ISOLATED THUNDERSTORMS POSSIBLE TO THE SOUTH AND EAST OF KLBB
THROUGH AROUND 00Z. NOT EXPECTING ANY DIRECT THREAT TO KLBB EXCEPT
PERHAPS A BRIEF WIND GUST. WILL LEAVE MENTION OUT OF TAF. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        67  97  67  97  68 /  20  10  10  10  10
TULIA         70  99  68  98  68 /  20  10  10  10  10
PLAINVIEW     70  97  68  97  68 /  20  10  10  10  10
LEVELLAND     69  98  68  98  68 /  20  10  10  10  10
LUBBOCK       73  98  72  98  72 /  20  10  10  10  10
BROWNFIELD    68  99  69  98  69 /  20  10  10  10  10
CHILDRESS     72 100  74 100  73 /  10  10  10  10  10
SPUR          69  98  69  99  69 /  10  10  10   0  10
ASPERMONT     71  99  71 100  70 /  10  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/17/17
Hazardous weather outlook, Aug 7, 2:02 AM CST, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
302 AM CDT TUE AUG 7 2007

TXZ021>044-080815-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
302 AM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 3:44 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
444 PM CDT TUE AUG 7 2007

TXZ035-041-072215-
LUBBOCK TX-LYNN TX-
444 PM CDT TUE AUG 7 2007

...STRONG THUNDERSTORM ACROSS LYNN AND LUBBOCK COUNTIES...

AT 442 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WOODROW...OR ABOUT 11 MILES
SOUTHWEST OF SLATON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS NORTHEASTERN LYNN
AND SOUTHEASTERN LUBBOCK COUNTIES MAINLY ALONG AND EAST OF HIGHWAY
87. HIGHWAY 41 AND 84 MAY ALSO BE AFFECTED BY THE STRONGER WIND
GUSTS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

The radar

The Lubbock radar (KLBB), 23 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lubbock

When
August 7, 4:08 PM CST to 4:13 PM CST
Where
Lubbock County, 4 mi E of Woodrow
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.450, -101.751

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38677.